Alert archive / Louisiana / Gale Warnings in 2016
Gale Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this gale warning at Apr 1, 2016, 3:06 PM CDT. It took effect at Apr 1, 2016, 6:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2016, 3:06 PM CDT (20:06 UTC)
- In effect from
- Apr 1, 2016, 6:00 PM CDT
- Expired
- Apr 2, 2016, 7:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
321 WHUS74 KLCH 012006 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 306 PM CDT FRI APR 1 2016 ...STRONG NORTHERLY WINDS AND VERY ROUGH SEAS EXPECTED THROUGH SATURDAY MORNING... .STRONG AND GUSTY OFFSHORE FLOW WILL CONTINUE TO DEVELOP TONIGHT AS A COLD FRONT MOVES SOUTH OF THE WATERS AND HIGH PRESSURE BUILDS IN FROM THE NORTH. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE OVERNIGHT...ESPECIALLY OVER THE WATERS BEYOND 20 NM. THE STRONG WINDS WILL BE ACCOMPANIED BY VERY ROUGH SEAS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY AFTERNOON. GMZ430-432-012115- /O.CAN.KLCH.SC.Y.0025.000000T0000Z-160401T2100Z/ SABINE LAKE-CALCASIEU LAKE- 306 PM CDT FRI APR 1 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. HOWEVER...SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION TONIGHT. $$ GMZ470-472-020400- /O.EXT.KLCH.SC.Y.0025.000000T0000Z-160401T2300Z/ /O.NEW.KLCH.GL.W.0006.160401T2300Z-160402T1200Z/ /O.NEW.KLCH.SC.Y.0026.160402T1200Z-160403T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 306 PM CDT FRI APR 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CDT SATURDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY. * WINDS...20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. * WAVES/SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ475-020400- /O.NEW.KLCH.GL.W.0006.160401T2300Z-160402T1200Z/ /O.EXT.KLCH.SC.Y.0025.160402T1200Z-160403T0000Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 306 PM CDT FRI APR 1 2016 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM CDT SATURDAY. * WINDS...20 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ455-020400- /O.EXT.KLCH.SC.Y.0025.160401T2300Z-160402T1800Z/ COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 306 PM CDT FRI APR 1 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 PM CDT SATURDAY... * WINDS...20 TO 25 KNOTS * WAVES/SEAS...2 TO 4 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ450-452-020400- /O.CON.KLCH.SC.Y.0025.000000T0000Z-160402T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- 306 PM CDT FRI APR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WINDS...20 TO 25 KNOTS * WAVES/SEAS...2 TO 5 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 24
3 follow-up statements
693
WHUS74 KLCH 012310
MWWLCH
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
610 PM CDT FRI APR 1 2016
...STRONG NORTHERLY WINDS AND VERY ROUGH SEAS EXPECTED THROUGH
SATURDAY...
.STRONG AND GUSTY OFFSHORE FLOW WILL CONTINUE TO DEVELOP TONIGHT
AS A COLD FRONT DEPARTS THE REGION AND HIGH PRESSURE BUILDS IN
FROM THE NORTH. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE
OVERNIGHT...ESPECIALLY OVER THE WATERS BEYOND 20 NM. THE STRONG
WINDS WILL BE ACCOMPANIED BY VERY ROUGH SEAS. CONDITIONS ARE
EXPECTED TO IMPROVE SATURDAY AFTERNOON.
GMZ470-472-020800-
/O.EXP.KLCH.SC.Y.0025.000000T0000Z-160401T2300Z/
/O.CON.KLCH.GL.W.0006.000000T0000Z-160402T1200Z/
/O.CON.KLCH.SC.Y.0026.160402T1200Z-160403T0000Z/
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
610 PM CDT FRI APR 1 2016
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...
* WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS TONIGHT.
20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON SATURDAY.
* WAVES/SEAS...5 TO 8 FEET TONIGHT AND 3 TO 7 FEET SATURDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.
&&
$$
GMZ475-020800-
/O.CON.KLCH.GL.W.0006.000000T0000Z-160402T1200Z/
/O.CON.KLCH.SC.Y.0025.160402T1200Z-160403T0000Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
610 PM CDT FRI APR 1 2016
...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT
SATURDAY...
* WINDS...25 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS TONIGHT.
20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS ON SATURDAY.
* WAVES/SEAS...4 TO 7 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.
&&
$$
GMZ450-452-455-020800-
/O.CON.KLCH.SC.Y.0025.000000T0000Z-160402T1800Z/
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
610 PM CDT FRI APR 1 2016
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT
SATURDAY...
* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.
* WAVES/SEAS...2 TO 4 FEET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$371 WHUS74 KLCH 020239 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 939 PM CDT FRI APR 1 2016 ...STRONG NORTHERLY WINDS AND VERY ROUGH SEAS EXPECTED THROUGH SATURDAY... .STRONG AND GUSTY OFFSHORE FLOW WILL CONTINUE TONIGHT AS A COLD FRONT DEPARTS THE REGION AND HIGH PRESSURE BUILDS IN FROM THE NORTH. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE OVERNIGHT...ESPECIALLY OVER THE WATERS BEYOND 20 NM. THE STRONG WINDS WILL BE ACCOMPANIED BY VERY ROUGH SEAS. CONDITIONS ARE EXPECTED TO IMPROVE SATURDAY AFTERNOON AS THE HIGH BEGINS TO SETTLE OVER THE REGION. GMZ475-021200- /O.CON.KLCH.GL.W.0006.000000T0000Z-160402T1200Z/ /O.CON.KLCH.SC.Y.0025.160402T1200Z-160403T0000Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 939 PM CDT FRI APR 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... * WINDS...TONIGHT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. ON SATURDAY...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ470-472-021200- /O.CON.KLCH.GL.W.0006.000000T0000Z-160402T1200Z/ /O.CON.KLCH.SC.Y.0026.160402T1200Z-160403T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 939 PM CDT FRI APR 1 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT SATURDAY... * WINDS...TONIGHT 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 40 KNOTS. ON SATURDAY...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...5 TO 8 FEET TONIGHT AND 3 TO 7 FEET SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ450-452-455-021200- /O.CON.KLCH.SC.Y.0025.000000T0000Z-160402T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 939 PM CDT FRI APR 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT SATURDAY... * WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
235 WHUS74 KLCH 021002 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 502 AM CDT SAT APR 2 2016 ...STRONG NORTHERLY WINDS AND ROUGH SEAS EXPECTED TODAY... .STRONG AND GUSTY OFFSHORE FLOW WILL CONTINUE TODAY AS HIGH PRESSURE CONTINUED TO BUILD IN FROM THE NORTH. FREQUENT GUSTS TO GALE FORCE WILL BE POSSIBLE EARLY THIS MORNING FOR COASTAL WATERS BEYOND 20 NM. NEARSHORE WATERS WILL CONTINUE WITH A SMALL CRAFT ADVISORY. THE STRONG WINDS WILL BE ACCOMPANIED BY ROUGH SEAS. CONDITIONS ARE EXPECTED TO IMPROVE THIS AFTERNOON OVER NEARSHORE WATERS TO OFFSHORE WATERS BY EARLY THIS EVENING AS THE PRESSURE GRADIENT FINALLY RELAXES. GMZ475-021815- /O.CON.KLCH.GL.W.0006.000000T0000Z-160402T1200Z/ /O.CON.KLCH.SC.Y.0025.160402T1200Z-160403T0000Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 502 AM CDT SAT APR 2 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...WINDS EARLY THIS MORNING 22 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. AFTER SUNRISE...WINDS 20 TO 25 KNOTS WITH GUSTS TO 33 KNOTS WELL INTO THE AFTERNOON BEFORE RATCHETING DOWN BY EARLY EVENING. * WAVES/SEAS...6 TO 9 FEET...FALLING TO 3 TO 5 FEET BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ470-472-021815- /O.CON.KLCH.GL.W.0006.000000T0000Z-160402T1200Z/ /O.CON.KLCH.SC.Y.0026.160402T1200Z-160403T0000Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 502 AM CDT SAT APR 2 2016 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WINDS...WINDS EARLY THIS MORNING 22 TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS. AFTER SUNRISE...WINDS 20 TO 25 KNOTS WITH GUSTS TO 33 KNOTS WELL INTO THE AFTERNOON BEFORE RATCHETING DOWN BY EARLY EVENING. * WAVES/SEAS...6 TO 9 FEET...FALLING TO 3 TO 5 FEET BY EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ450-452-455-021800- /O.CON.KLCH.SC.Y.0025.000000T0000Z-160402T1800Z/ COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- 502 AM CDT SAT APR 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...18 TO 23 KNOTS WITH GUSTS TO 31 KNOTS THIS MORNING. WINDS WILL TAPER OFF INTO THE 12 TO 19 KNOTS RANGE EARLY THIS AFTERNOON. * WAVES/SEAS...3 TO 5 FEET SUBSIDING TO 2 TO 3 FEET EARLY THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this gale warning went out at Apr 1, 1:08 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Apr 1, 1:08 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
108 PM CDT FRI APR 1 2016
.DISCUSSION...
FOR 18Z TAF ISSUANCE.
&&
.AVIATION...
LOCAL 88DS CONTINUE TO SHOW WIDESPREAD SHOWERS/FEW STORMS
ASSOCIATED WITH PASSING DISTURBANCE ALOFT IMPACTING THE
REGION...AND EXPECT THIS TO REMAIN THE CASE FOR THE NEXT SEVERAL
HOURS TIL THE DISTURBANCE DEPARTS THE AREA. HELD ONTO VCSH MENTION
A LITTLE LONGER AT KAEX AS ANOTHER WEAKER DISTURBANCE IS PROGGED
TO SCOOT BY THE NRN EXTREMES OF THE AREA THIS EVENING. VFR
CONDITIONS SHOULD PREVAIL FOR THE MOST PART AS MID-LEVEL CEILINGS
REMAIN DOMINANT BEFORE DRIER AIR MOVES IN AND SKIES CLEAR LATE.
BRISK NRLY WINDS CAN ALSO BE EXPECTED TO LINGER DUE TO ONGOING CAA
BEHIND THE DEPARTING FRONTAL BOUNDARY.
25
&&
.PREV DISCUSSION... /ISSUED 1110 AM CDT FRI APR 1 2016/
UPDATE...
COOL AND BREEZY CONDITIONS HAVE SPREAD SOUTH ACRS MUCH OF THE AREA
THIS MORNING BEHIND A COLD FRONT. THE FRONT IS NOW LOCATED JUST
OFF THE S LA COAST...EXTENDING SW TOWARD SRN TX. WIDESPREAD
SHOWERS AND STORMS ARE OCCURRING ALONG THE FRONT EAST OF THE
AREA...WITH ONE IMPRESSIVELY INTENSE STORM NOW MOVING EAST ACRS
OUR ERN COASTAL ZONES SOUTH OF VERMILION BAY. ADDITIONAL SCTD
ELEVATED STORMS ARE DEVELOPING ACRS SE TX AND WILL BE CROSSING
OUR SE TX ZONES WITHIN THE NEXT HR OR TWO. MOIST AND UNSTABLE AIR
REMAINS OVER THE AREA ABV 850 MB PER THE 12Z KLCH SOUNDING SO
EXPECT SCTD TO NMRS SHOWERS AND STORMS TO CONTINUE THROUGH THE
AFTN AS INTERMITTENT WAVES OF ENERGY PASS OVER THE AREA ON SWLY
FLOW ALOFT.
ADJUSTED THE HOURLY WIND AND DEWPOINT GRIDS TO REFLECT RECENT OBS
AND TRENDS. WITH THE STRONG NELY WINDS EXPECTED TO SPREAD EAST
ACRS LOWER ACADIANA TODAY...WENT AHEAD AND EXTENDED THE WIND
ADVISORY EASTWARD. ALSO TWEAKED THE POP/WX GRIDS
SLIGHTLY...OTHERWISE THE REST OF THE FCST LOOKS ON TRACK FOR TODAY
INTO TONIGHT.
24
PREV DISCUSSION... /ISSUED 753 AM CDT FRI APR 1 2016/
UPDATE...DECIDED TO ISSUE SCA FOR WESTERN MARINE ZONES AND BAYS
AS WIND GUSTS ARE AROUND 25 KNOTS. NO CHANGES TO THE EASTERN
MARINE AREA AT THIS TIME. WILL LET DAY SHIFT ASSESS NEED FOR WIND
ADVISORY FOR COASTAL PARISHES. LATEST GUIDANCE SUGGESTS WINDS
SHOULD STAY BELOW CRITERIA.
04
PREV DISCUSSION... /ISSUED 625 AM CDT FRI APR 1 2016/
DISCUSSION...
FOR THE 01/12Z TAF PACKAGE.
AVIATION...
LATEST SFC OBS INDICATE CDFNT HAS PUSHED OFFSHORE OF SE TX/SW
LA...AND EXTENDS ENE TO BETWEEN KLFT AND KARA. VFR CIGS WITH AREAS
OF RAIN PREVAILING NORTH OF THE BOUNDARY...WITH IFR CIGS/VSBYS AT
KARA. FRONT IS EXPECTED TO CONTINUE SWD OVER THE NEXT FEW HRS AND
SHOULD PUSH THROUGH KARA THIS MORNING. AREAS OF RAIN AND ISOLATED
THUNDER WILL CONTINUE THROUGH THE DAY AMID ISENTROPIC
ASCENT/FAVORABLE JET POSITIONING ALOFT/APPROACHING UPPER TROF
OVER WEST TX...BEFORE TAPERING OFF FROM WEST TO EAST THIS EVENING.
NORTH WINDS WILL ALSO REMAIN BRISK AND GUSTY AT TIMES WITH A TIGHT
PRESSURE GRADIENT OVER THE NW GULF COAST REGION. VFR CIGS TO
PREVAIL AWAY FROM THE ACADIANA TERMINALS...WITH MODEL DATA
SUGGESTING BORDERLINE VFR/MVFR CIGS TO REMAIN AT KLFT/KARA.
IMPOSSIBLE TO TIME ANY POTENTIAL THUNDER IMPACTS...SO GIVEN THE
EXPECTED RELATIVELY ISOLATED NATURE...PREVAILED -RA WITH VCTS AT
THE COASTAL TERMINALS WHERE TSTMS ARE MOST LIKELY.
13
PREV DISCUSSION... /ISSUED 319 AM CDT FRI APR 1 2016/
DISCUSSION...
SHORT TERM...TODAY THROUGH SATURDAY
MAIN FORECAST ISSUE WILL BE POPS FOR TODAY. APPEARS FRONTAL BOUNDARY
IS STRETCHING FROM NEAR BEAUMONT TO HIGHWAY 190 CORRIDOR IN
LOUISIANA. CONVECTION EARLIER OVER VERNON AND RAPIDES PARISH HAS
DISSIPATED. PATCHY FOG IS FORMING IN THE VICINITY OF BOUNDARY WITH
VISIBILITIES AVERAGING AROUND 3 MILES. AT THIS TIME...EXPECT LOCALLY
DENSE FOG AT BEST. WATER VAPOR IS SHOWING A NICE SHORT WAVE MOVING
INTO SOUTH TEXAS AND WILL MOVE THROUGH THE FORECAST AREA TODAY.
REGARDLESS OF FRONTAL POSITION...EXPECT SHOWER ACTIVITY TO INCREASE
THIS MORNING OVER SE TEXAS AND THEN MOVE THROUGH SW/SC LOUISIANA
THROUGH THE AFTERNOON. BEST CHANCE FOR STORMS WILL BE ALONG I10
CORRIDOR AND EXTENDING SOUTH OVER THE WATERS. WILL CARRY CHANCE POPS
INTO EARLY TONIGHT ESPECIALLY OVER LOWER ACADIANA.
BREEZY CONDITIONS ARE EXPECTED TODAY AND TONIGHT AS HIGH PRESSURE
BUILDS OVER THE SOUTHERN PLAINS...BUT NO WIND ADVISORY WILL BE
ISSUED FOR NOW.
COOLER WEATHER IS EXPECTED TONIGHT AS LOW TEMPERATURES WILL FALL
INTO THE UPPER 40S TO LOWER 50S WITH CLEARING SKIES. DRY AND MILD
WEATHER IS ANTICIPATED FOR SATURDAY WITH HIGHS NEAR 70.
04
LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
AFTER PASSAGE OF UPPER TROUGH HIS WEEKEND...UPPER LEVEL RIDGE WILL
BUILD OVER THE AREA THROUGH MIDWEEK. DRY AND MILD WEATHER WILL
CONTINUE. FOR NOW...WILL HAVE LOW POPS FOR THURSDAY AS MODELS ARE
SHOWING UPPER TROUGH MOVING THROUGH CENTRAL PLAINS WITH ASSOCIATED
SURFACE BOUNDARY APPROACHING AREA. ONLY MODEST MOISTURE RETURN IS
EXPECTED. AFTER SUNDAY...TEMPERATURES ARE EXPECTED TO BE ABOVE
NORMAL.
04
MARINE...WITH HIGH PRESSURE BUILDING OVER THE SOUTHERN PLAINS
AND LOW PRESSURE WAVE OVER GULF...EXPECT GRADIENT TO TIGHTEN TODAY
OVER THE MARINE AREA. THEREFORE STRONG OFFSHORE FLOW IS ANTICIPATED.
AT THIS TIME ONLY CHANGE FOR TODAY'S SCS HAZARD WILL BE TO INCLUDE
EASTERN MARINE ZONES. WILL GO AHEAD AND ISSUE SCA BEGINNING AT 21Z
FOR NEARSHORE AND OFFSHORE WATERS. WINDS WILL DIMINISH SATURDAY
NIGHT WITH HIGH PRESSURE BUILDING OVER THE NORTHERN GULF THROUGH
EARLY NEXT WEEK.
04
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 70 47 68 45 / 50 30 10 0
LCH 71 51 70 47 / 70 30 10 0
LFT 73 52 70 47 / 80 40 10 0
BPT 72 51 72 47 / 60 20 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ041>045-052>055-
073-074.
TX...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ215-216.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR GMZ475.
SMALL CRAFT EXERCISE CAUTION UNTIL 4 PM CDT THIS AFTERNOON FOR
GMZ455-475.
SMALL CRAFT ADVISORY UNTIL 7 PM CDT SATURDAY FOR GMZ470-472.
SMALL CRAFT ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR GMZ430-
432.
SMALL CRAFT EXERCISE CAUTION UNTIL 1 AM CDT SATURDAY FOR GMZ430-
432.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ455.
SMALL CRAFT EXERCISE CAUTION UNTIL 1 AM CDT SATURDAY FOR GMZ435.
SMALL CRAFT ADVISORY UNTIL 1 PM CDT SATURDAY FOR GMZ450-452.
&&Hazardous weather outlook, Apr 1, 4:33 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 433 AM CDT FRI APR 1 2016 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-020945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 433 AM CDT FRI APR 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA TODAY AS A COLD FRONT MOVES OVER THE SOUTHERN GULF. FREQUENT LIGHTNING... GUSTY WINDS AND HEAVY RAIN WILL OCCUR WITH THE THUNDERSTORM ACTIVITY. A FEW STRONG STORMS...POTENTIALLY APPROACHING SEVERE LIMITS...MAY DEVELOP ESPECIALLY ALONG THE INTERSTATE 10 CORRIDOR AND LOWER ACADIANA. THUNDERSTORMS WILL BE LESS NUMEROUS NORTH OF INTERSTATE 10. THE ACTIVITY WILL DECREASE TONIGHT. OVER THE COASTAL WATERS...MODERATE TO STRONG OFFSHORE WINDS ARE FORECASTED FOR LATER TODAY AND TONIGHT. WAVES MAY APPROACH 7 FEET IN THE OUTER WATERS. A SMALL CRAFT ADVISORY IS IN EFFECT BEGINNING LATER TODAY AND CONTINUING TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY OVER THE COASTAL WATERS...THE SMALL CRAFT ADVISORY WILL CONTINUE THROUGH SATURDAY. WINDS AND WAVES WILL DIMINISH SATURDAY NIGHT. THERE WILL BE A SLIGHT CHANCE OF SHOWERS ON THURSDAY...OTHERWISE NO HAZARDOUS WEATHER IS ANTICIPATED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... AT THIS TIME...SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Apr 1, 2:06 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
206 PM CDT FRI APR 1 2016
LAZ052-053-011945-
IBERIA LA-VERMILION LA-
206 PM CDT FRI APR 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERMILION AND WEST
CENTRAL IBERIA PARISHES UNTIL 245 PM CDT...
AT 206 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRESHWATER CITY...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ABBEVILLE...INTRACOASTAL CITY...FRESHWATER CITY...ERATH...HENRY...ESTHER
AND WEEKS ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2957 9250 2996 9204 2982 9177 2974 9186
2975 9188 2982 9182 2984 9196 2980 9198
2973 9212 2976 9213 2975 9221 2971 9218
2970 9210 2967 9213 2962 9211 2963 9203
2958 9209 2953 9231
TIME...MOT...LOC 1906Z 226DEG 36KT 2955 9231
JONESLocal storm report, Apr 1, 2:24 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
224 PM CDT FRI APR 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL JENNINGS 30.22N 92.66W
04/01/2016 E0.50 INCH JEFFERSON DAVIS LA PUBLIC
PUBLIC REPORTS MARBLE SIZE HAIL IN JENNINGS.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:02 AM CDT | Small Craft Advisory | LCH | 41 hr | |
| Apr 1, 7:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 1, 8:04 AM CDT | Wind Advisory | LCH | Cameron, Lafayette, Saint Martin | 13 hr |
| Apr 1, 8:09 AM CDT | Special Marine Warning | LCH | 51 min | |
| Apr 1, 8:39 AM CDT | Special Marine Warning | LCH | 51 min | |
| Apr 1, 9:29 AM CDT | Special Marine Warning | LCH | 46 min | |
| Apr 1, 10:13 AM CDT | Special Marine Warning | LCH | 47 min | |
| Apr 1, 10:59 AM CDT | Special Marine Warning | LCH | 46 min | |
| Apr 1, 11:59 AM CDT | Special Marine Warning | LCH | 46 min | |
| Apr 1, 12:41 PM CDT | Special Marine Warning | LCH | 49 min | |
| Apr 1, 1:05 PM CDT | Special Marine Warning | LCH | 25 min | |
| Apr 1, 1:23 PM CDT | Special Marine Warning | LCH | 52 min | |
| Apr 1, 1:52 PM CDT | Special Marine Warning | LCH | 23 min | |
| Apr 1, 2:06 PM CDT | Special Weather Statement | LCH | Vermilion | 39 min |
| Apr 1, 2:08 PM CDT | Special Marine Warning | LCH | 52 min | |
| Apr 1, 2:57 PM CDT | Special Marine Warning | LCH | 48 min | |
| Apr 1, 3:06 PM CDT | Small Craft Advisory | LCH | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.